MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the delivery wire and the introducer sheath were returned.The main coil and the delivery wire were not interlocked.Blood was noticed inside the introducer sheath.The main coil was kinked, stretched and detached at interlocking arm section.The functional test could not be performed due the main coil and the delivery wire were not interlocked.Under microscope, it was observed that the interlocking arm of the main coil was detached.Dimensional inspection of the delivery wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil performed, and it was observed that the outer diameter (od) of the zap tip and primary coil were within specifications, however the coil arm od could not be measured due to the interlocking arm was detached.
 
Event or Problem Description
Reportable based on device analysis completed on 07dec2022.It was reported that device was unable to advance in the catheter and was stretched.A 6mmx20cm interlock-35 was selected for use.During the procedure, an 8mmx40cm coil was released first, followed by the device.However, the device could not be delivered.The physician tried for several times to move it gently, but it could not be pushed out.When the device was removed, it was stretched.The procedure was completed with another of the same the same device.No complications were reported, and patient was stable post procedure.However, device analysis revealed that the interlocking arm of the main coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16035170
Report Number2124215-2022-53842
Device Sequence Number7193968
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0028570625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight47 KG